I am a pedicurist and having nice healthy feet is important. Since I do pedicures it's important my feet look as good as possible especially since I wear sandals to work. I have been taking Gabapentin (Neurontin) for many years. In the last 3 years my feet have started looking very bad despite my normal routine of good foot care. As time went on my callouses have worsened two fold and my toe nails began to look almost deformed. They got very thick and grew abnormally. I was very distraught about this cause I have always taken pride in my feet even at the age of 60. I went to my dr who told me to see a podiatrist. Well I put that off as I was dealing with other health issues and wasn't up to seeing yet another dr at the time. In the interim, my pain doctor took me off the Gabapentin because adter all these years of being on it I started having side effects. Months later while doing my monthly pedicure I realized my callouses were "shrinking" and my toenails seemed more normal. At 16 months my feet are back to normal. No more deformed, thick nails or unusually thick callouses. If anyone is experiencing foot problems evaluate your meds. As a pedicurist I know health, meds, diet can affect things such as feet but I never would have guessed it was from a med that I've taken for years.
I've never heard of this side effect before but as someone on gabapentin it's good to know in case my feet become weird.
At first while reading your post I thought it must be neuropathy, but of course that wouldn't have healed. Thanks for the information- for those of us who tend to experience unusual and unreported side effects, people like you can be invaluable.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Fibromyalgia - I was diagnosed with FM 10 years ago and the chronic fatigue that goes along with it?
Posted 29 Jan 2010 • 5 answers
Posted 27 Dec 2010 • 12 answers
Posted 3 Apr 2011 • 4 answers
Posted 22 Jul 2013 • 9 answers
Posted 24 Apr 2016 • 1 answer